MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT PSL SHELL/CLUSTER HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT PSL SHELL/CLUSTER HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 2050-2044
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 11/12/2002
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary tha surgery was performed on (b)(6) 1997.Revision surgery was performed for osteolysis on (b)(6) 2002.Head and liner was replaced.2nd revision surgery was performed for dislocation of a joint on (b)(6) 2016.Cup, liner, head, and screw were replaced.3rd revision surgery was performed for pseudotumor caused by armd (b)(6) 2024.Stem, head, liner and screws were replaced.This pi is for 2nd revision surgery.
 
Event or Problem Description
Primary tha surgery was performed on (b)(6)1997.Revision surgery was performed for osteolysis on (b)(6)2002.Head and liner was replaced.2nd revision surgery was performed for dislocation of a joint on (b)(6) 2016.Cup, liner, head, and screw were replaced.3rd revision surgery was performed for pseudotumor caused by armd (b)(6) 2024.Stem, head, liner and screws were replaced.This pi is for 2nd revision surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a securfit shell was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection, material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review with a clinical consultant indicated" confirmation of event: i can confirm that the patient had a primary left total hip arthroplasty since an operation report albeit in japanese was provided with handwritten illustrations.I can also confirm that the patient had revision surgery also because i was able to look at an operation report also in japanese.I can also confirm that the patient had yet another revision also because i was able to look at a japanese written operation report.I cannot interpret details.Root cause analysis: the root cause of these events cannot be determined with certainty.Patient underwent a primary surgery, a revision surgery for osteolysis, a second revision surgery for dislocation and a third revision surgery for pseudotumor.The causes of these issues are multifactorial including surgical technique, the way the implants are positioned and aligned, as well as proper restoration of soft tissue tension in the thigh.Also to be considered is the proper preparation of the head and trunnion prior to and during insertion, patient factors including lifestyle, activity level and bmi, as well as implant factors." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SECUR-FIT PSL SHELL/CLUSTER HO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20552966
Report Number0002249697-2024-01469
Device Sequence Number3224877
Product Code LZO
UDI-Device Identifier07613327019902
UDI-Public07613327019902
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2050-2044
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceAsian